Alert archive / Arkansas / Flash Flood Warnings in 2015

Flash Flood Warning 70, NWS Shreveport, LA

July 4, 20154 counties in Arkansas; Bowie County, Texas

NWS Shreveport, LA issued this flash flood warning at Jul 4, 2015, 7:54 AM CDT for 4 counties in Arkansas; Bowie County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 4, 2015, 7:54 AM CDT (12:54 UTC)
Expired
Jul 4, 2015, 12:00 PM CDT
In force
4 hr
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Flood severity
None

Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bowie County, TX

The radar

The Shreveport radar (KSHV), 116 km from the middle of the area, began a volume at 12:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 4, 8:20 AM CDTFLASH FLOODTexarkana, TXCAR SUBMERGED IN FLOODED ROADWAY AT SUMMERHILLS ROAD AND MOORES LANE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 0.9 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2015-07-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2015-07-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1189 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

513 
WGUS54 KSHV 041254
FFWSHV
ARC027-073-091-139-TXC037-041700-
/O.NEW.KSHV.FF.W.0070.150704T1254Z-150704T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT SAT JUL 4 2015

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  UNION COUNTY IN SOUTH CENTRAL ARKANSAS...
  MILLER COUNTY IN SOUTHWESTERN ARKANSAS...
  LAFAYETTE COUNTY IN SOUTHWESTERN ARKANSAS...
  COLUMBIA COUNTY IN SOUTHWESTERN ARKANSAS...
  SOUTHEASTERN BOWIE COUNTY IN NORTHEASTERN TEXAS...

* UNTIL NOON CDT
    
* AT 753 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  TEXARKANA...EL DORADO...MAGNOLIA...WAKE VILLAGE...SPRINGHILL...
  SMACKOVER...STAMPS...WALDO...LEWISVILLE...NORPHLET...HUTTIG...
  JUNCTION CITY...MCNEIL...NASH...HOOKS...REDWATER...RED LICK...
  FOUKE...BRADLEY AND TAYLOR.

ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN 
THE WARNED AREA AS STORMS TRAIN OVER THE AREA .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3302 9379 3321 9404 3330 9406 3331 9417
      3328 9425 3353 9428 3347 9348 3345 9348
      3344 9312 3338 9312 3337 9255 3327 9244
      3330 9235 3326 9232 3328 9230 3325 9223
      3316 9217 3316 9211 3309 9213 3301 9207

$$

06

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 6:46 AM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 4, 6:46 AM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
646 AM CDT SAT JUL 4 2015

.AVIATION...
DIVERGENT NW FLOW ALOFT WITH AN TSTM COMPLEX FROM KDEQ...TO NEAR
KTXK...TO NEAR KELD. MOVEMENT IS SOUTHEAST AT 25 KTS. LOW LEVEL
JET FLOW INTO THE ACTIVITY IS RICH WITH GULF MOISTURE. EXPECT
GUSTS AND TURBULENCE IN VCNTY. ALSO ALONG I-30 NEW DEVELOPMENT
WILL BEAR WATCHING WITH TSTM AMENDMENTS POSSIBLE FROM KTYR TO
KSHV. SFC WINDS WILL BE S/SW 10KTS WITH CLIMB WINDS SW 20-40KTS.
UNCHANGING PATTERN REMAINS FAVORABLE THIS WEEKEND FOR MORE
NOCTURNAL AND HEATING TSTM ACTIVITY WITH HOT AND DRY NEW WEEK.

&&

.PREV DISCUSSION... /ISSUED 513 AM CDT SAT JUL 4 2015/

UPDATE...
TO INCREASE POPS AND WEATHER WITH START OF FLASH FLOOD WATCH.

DISCUSSION...
WE HAVE ISSUED A FLASH FLOOD WATCH FOR UNION CO...UNION PARISH AND
CLAIBORNE PARISH UNTIL 1 PM FOR HEAVY RAINFALL POTENTIAL AS AN MCS
SAGS DEEPER INTO OUR AREA WHERE FLASH FLOOD WARNINGS HAVE ALREADY
VERIFIED THIS MORNING ALONG WITH A SEVERE THUNDERSTORM FOR GOOD
MEASURE WITH TREES DOWN ALONG I-30. OUR KSHV 88D RADAR SHOWS A
CLUSTER OF HEAVY RAIN MAKERS AND LIGHTNING PRODUCERS FROM MC
CURTAIN CO OK IN ACROSS MUCH OF SOUTH ARKANSAS WITH FLOODING THE
PRIMARY THREAT THIS MORNING. THE HRRR PROGRESSES THIS RAIN AREA
INTO THE FLOOD WATCH AREA INTO THE MID TO LATE MORNING AT LEAST.
THE GFS IS SIMILAR WITH A CORE TRAJECTORY OF HEAVY RAIN INTO
NORTHEAST LOUISIANA. SOME UNCERTAINTY REMAINS WITH CHANGES TO THE
WATCH POSSIBLE THIS MORNING...DEPENDING ON EVOLUTION OF RADAR
TRENDS INTO HEATING...ESPECIALLY TAIL END CHARLIE NORTH OF
TEXARKANA RIGHT NOW. THIS AREA APPEARS TO BE CONTENT WITH EASTWARD
MOVEMENT. WE/LL WHAT THE VORT DOES SOON.

SHORT TERM...
OTHERWISE...WE SEE MUGGY UPPER 70S OUTSIDE OF THIS
RAIN AREA/S COOL POOL. A SOLID LLJ LIFTING COPIOUS AMOUNTS OF
TROPICAL MOISTURE LIFTING OVER THE COOL POOL...ALL UNDER VERY
DIVERGENT AIR ALOFT WITH THE STRONG UPPER RIDGE OVER W TX/NM AND
A DEEP LOW OVER THE GREAT LAKES STATES. THE WATER VAPOR EVEN SHOWS
A SHORT WAVE VORT DIGGING INTO THE BASE OF LONG WAVE OVER NE OK
AND NW AR...MOVING SOUTHEAST WHICH WILL ONLY ENHANCE THE MID LEVEL
PLAYING FIELD AS WELL. 1 TO 3 INCHES ARE POSSIBLE WITH EVEN HIGHER
AMOUNTS IN A FEW LOCALES. AS THIS ACTIVITY IS STRONGER THAN
YESTERDAYS PUSH...WE MAY SEE THE CLUSTER HOLD TOGETHER INTO AND
THEREBY PLUGGING INTO THE LATE MORNING HEATING. BUT IF NOT...A
SOLID BOUNDARY WILL EMERGE WITH LIKELY AND DEFINITE POPS WARRANTED
TO START THE DAY FOR PORTIONS OF THE ARKLATEX/ARKLAMISS WELL INTO
THE AFTERNOON. SOME MAY BRING HEAVY RAINFALL OR PERHAPS DAMAGING
WINDS IN AND AROUND HEAVY DOWN POURS FALLING INTO 90 DEGREE HEAT.

LONG TERM...
LITTLE CHANGE IN THE WORK WEEK WITH THE DEPARTING NE TROUGH
ALLOWING THE HOT AND DRY UPPER RIDGE OUT WEST...TO LIFT AND
EXPAND BACK OVER THE FOUR STATE AREA WITH HEAT AND HUMIDITY...BUT
FEW THUNDERSTORMS. SUPER BLEND AND ALL BLEND HAVE BEEN FAVORED
HIGHLY FOR MUCH OF THE PACKAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  73  90  75 /  60  30  30  20
MLU  86  72  88  73 /  60  50  60  20
DEQ  84  71  86  72 /  40  30  40  30
TXK  86  72  88  74 /  60  30  60  30
ELD  85  71  87  73 /  80  50  40  30
TYR  88  74  91  75 /  40  20  20  10
GGG  88  73  91  75 /  40  20  30  10
LFK  91  75  92  76 /  30  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR ARZ073.

LA...FLASH FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR LAZ004-006.

OK...NONE.
TX...NONE.
&&

24/06
Hazardous weather outlook, Jul 4, 6:27 AM CDT, 1 hour 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CDT SAT JUL 4 2015

ARZ050-051-059>061-070>073-LAZ004-006-OKZ077-051130-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION-CLAIBORNE-MCCURTAIN-
627 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...FOR
SOUTHWEST AND SOUTH CENTRAL ARKANSAS AND FOR PORTIONS OF NORTH
LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED...TO NUMEROUS THUNDERSTORMS WILL PERSIST INTO THE MID TO
LATE MORNING HOURS BEFORE DISSIPATING. IN ADDITION TO HEAVY
RAINFALL AND POTENTIAL FLASH FLOODING...SOME THUNDERSTORMS MAY BECOME
SEVERE WITH DAMAGING WINDS BEING THE PRIMARY THREAT. FINALLY...LIGHTNING
CAN BE DEADLY TO THOSE CAUGHT OUTSIDE...ESPECIALLY GIVEN THE
ABUNDANT OUTDOOR ACTIVITIES DURING THE HOLIDAY WEEKEND.. IF
THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
DURING THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT
MORE OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS
AND COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER
AMOUNTS WILL BE POSSIBLE WHICH COULD LEAD TO ADDITIONAL FLASH
FLOODING THIS HOLIDAY WEEKEND. HOT AND DRIER WEATHER WILL RETURN
FOR THE NEW WORK WEEK.

.SPOTTER INFORMATION STATEMENT...

SEVERE WEATHER OR FLOODING WILL BE ONGOING...SPOTTER ACTIVATION
IS MAY BE NEEDED FOR HIGH WATER ISSUES THIS MORNING.

LAZ001>003-005-010>014-017>022-TXZ096-097-108>112-124>126-136>138-
149>153-165>167-051130-
CADDO-BOSSIER-WEBSTER-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-
OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-
627 AM CDT SAT JUL 4 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTH CENTRAL AND NORTHWEST
LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT ALONG
AND SOUTH OF I-20...A FEW OF WHICH MAY BECOME SEVERE WITH DAMAGING
WINDS BEING THE PRIMARY THREAT. SOME RAINFALL MAY BE HEAVY AT
TIMES. IN ADDITION...LIGHTNING CAN BE DEADLY TO THOSE CAUGHT
OUTSIDE...ESPECIALLY GIVEN THE ABUNDANT OUTDOOR ACTIVITIES DURING
THE HOLIDAY WEEKEND. IF THUNDER ROARS...GO INDOORS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING
THE HOLIDAY WEEKEND...NOT ONLY DURING PEAK HEATING...BUT MORE
OVERNIGHT ACTIVITY AS WELL. THESE STORMS WILL BE SLOW MOVERS AND
COULD BRING UP ONE TO THREE OF RAINFALL. LOCALLY HIGHER AMOUNTS
WILL BE POSSIBLE WHICH COULD LEAD TO FLASH FLOODING. IN
ADDITION...A FEW SEVERE STORMS MAY BRING DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER OR FLOODING...SPOTTER
ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

24

In the hours before

Local storm report, Jul 4, 5:12 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
512 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      1 NE BLEVINS            33.88N  93.56W
07/04/2015                   HEMPSTEAD          AR   LAW ENFORCEMENT

            HWY 29 FLOODED NORTHEAST OF BLEVINS.

&&

EVENT NUMBER SHV1500661

20
Local storm report, Jul 4, 5:20 AM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
520 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     FLASH FLOOD      BLEVINS                 33.87N  93.58W
07/04/2015                   HEMPSTEAD          AR   LAW ENFORCEMENT

            FLOODING ON HWY 371 IN BLEVINS.

&&

EVENT NUMBER SHV1500662

20
Local storm report, Jul 4, 6:21 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
621 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 AM     FLASH FLOOD      3 W PRESCOTT            33.80N  93.44W
07/04/2015                   NEVADA             AR   LAW ENFORCEMENT

            STATE POLICE REPORT SOME OF US HIGWAY 371 UNDERWATER
            AND MAYBE COMPROMISED

&&

EVENT NUMBER SHV1500663

20
Local storm report, Jul 4, 7:45 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
745 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     FLASH FLOOD      3 W PRESCOTT            33.79N  93.45W
07/04/2015                   NEVADA             AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.

&&

EVENT NUMBER SHV1500664

20
Local storm report, Jul 4, 7:46 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
746 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 AM     TSTM WND DMG     3 W PRESCOTT            33.79N  93.45W
07/04/2015                   NEVADA             AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.

&&

CORRECTED EVENT

EVENT NUMBER SHV1500664

20
Local storm report, Jul 4, 7:49 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 AM CDT SAT JUL 04 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 AM     TSTM WND DMG     3 W PRESCOTT            33.79N  93.45W
07/04/2015                   NEVADA             AR   LAW ENFORCEMENT

            TREES DOWN ALONG INTERSTATE 30 WEST OF PRESCOTT.

&&

CORRECTED EVENT TIME

EVENT NUMBER SHV1500664

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 4, 1:03 AM CDTSpecial Weather StatementSHVHoward57 min
Jul 4, 2:29 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada61 min
Jul 4, 2:53 AM CDTSevere Thunderstorm WarningSHVHempstead, Howard52 min
Jul 4, 3:09 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada4 hr
Jul 4, 3:30 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada60 min
Jul 4, 4:20 AM CDTSevere Thunderstorm WarningSHVHoward, Sevier55 min
Jul 4, 4:37 AM CDTSpecial Weather StatementSHVHempstead, Nevada53 min
Jul 4, 4:54 AM CDTFlash Flood WatchSHVColumbia, Lafayette, Union14 hr
Jul 4, 5:34 AM CDTSevere Thunderstorm WarningSHVSevier56 min
Jul 4, 6:20 AM CDTSevere Thunderstorm WarningSHVHempstead, Nevada55 min
Jul 4, 6:54 AM CDTFlash Flood WarningSHVHempstead, Howard, Nevada, Sevier6 hr
Jul 4, 12:35 PM CDTFlash Flood WarningSHVColumbia, Hempstead, Lafayette, Little River, Miller, Nevada3 hr
Jul 4, 4:56 PM CDTSpecial Weather StatementSHVSabine64 min
Jul 4, 5:17 PM CDTSpecial Weather StatementSHVRed River58 min
Jul 4, 5:52 PM CDTSpecial Weather StatementSHVSabine, San Augustine38 min

Nearby

Flash Flood Warnings in Arkansas, 2015Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.